Alert archive / New York / Gale Warnings in 2026
Gale Warning 7, NWS New York, NY
NWS New York, NY issued this gale warning at Feb 6, 2026, 2:36 AM EST. It took effect at Feb 7, 2026, 6:00 AM EST. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2026, 2:36 AM EST (07:36 UTC)
- In effect from
- Feb 7, 2026, 6:00 AM EST
- Expired
- Feb 8, 2026, 12:00 PM EST
- In force
- 30 hr
- Issued by
- NWS New York, NY
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Feb 6, 1:27 AM EST, 1 hour 9 minutes earlier. Its key messages:
- 1) Dry and continued cold through Friday. 2) An Arctic cold front will bring light snow accumulation Friday night into Saturday along with frigid air, strong winds and hazardous/dangerous wind chills through the weekend. 3) Temperatures moderate from Sunday through Thursday. 4) A frontal system approaches and affects the area Wednesday into Thursday.
Area forecast discussion, Feb 6, 1:27 AM EST, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service New York NY
127 AM EST Fri Feb 6 2026
.WHAT HAS CHANGED...
An Extreme Cold Watch remains in effect for Saturday night into
early Sunday afternoon.
&&
.KEY MESSAGES...
1) Dry and continued cold through Friday.
2) An Arctic cold front will bring light snow accumulation
Friday night into Saturday along with frigid air, strong winds
and hazardous/dangerous wind chills through the weekend.
3) Temperatures moderate from Sunday through Thursday.
4) A frontal system approaches and affects the area Wednesday
into Thursday.
&&
.DISCUSSION...
.KEY MESSAGE 1...
High pressure west of the region will settle over the area
today, then weaken as offshore low pressure passes well SE.
Temperatures will remain close to 10 degrees below normal.
.KEY MESSAGE 2...
A strong cold front will approach tonight and move across on
Saturday. Some snow will accompany the front. Any snow will
generally be light in nature, with 1-2 inches expected, with the
highest amounts further east.
The more impactful weather will be the cold air and strong
winds, leading to potentially dangerous wind chills late day
Saturday into Saturday night. Stayed fairly close to the
previous forecast winds and gusts which were adjusted toward
higher NBM percentiles and MOS, while NBM temperatures looked
reasonable. Winds will be reach or come close to reaching
advisory criteria Sat into Sat evening. Expect sustained 25-35
mph with gusts 45-50 mph possible over a good portion of the
area (especially NYC metro and along the coast). Held off on any
wind headlines at this time. Winds will not be quite as strong
late Sat night into early Sunday morning, still sustained at
10-20 mph. Combined with low temps 0 to 5 below well inland and
in the single digits elsewhere, wind chills late Saturday night
into early Sunday morning will be as low as 20-25 below well
inland, 15-20 below most elsewhere, and 10-15 below in NYC and
the immediate surrounding east/west suburbs. Have issued an Extreme
Cold Watch for the entire region for Saturday night into early
Sunday afternoon.
.KEY MESSAGE 3...
With strong cold advection continuing (as seen with veering
winds in forecast soundings) on Sunday and 850 mb temperatures
ranging from - 14 to -22 C on Sunday, temperatures are not
expected to rise above the teens. With breezy conditions; a NW
flow of 10 to 20 mph and gusts of 20 to 30 mph, wind chill
values will be as low as -10 to - 25, with the coldest readings
well north and west of NYC, across the Lower Hudson Valley and
inland CT.
Moderation in temperature is expected through the week as Arctic
high pressure weakens over the region and upper level ridging
from the upper Mid-West tries to makes its way into the area.
The upper ridge weakens as it approaches, so although it is
expected to warm up, temperatures will still be below normal
through the period. By Thursday, temperatures will be in the
middle to upper 30s, while normals are around 40, so it will be
seasonably cool.
.KEY MESSAGE 4...
The next chance for precipitation will be Wednesday into
Thursday as a frontal system approaches. Right now, thermal
profiles support snow to rain or a rain/snow mix at times,
depending on exact placement of frontal systems and subsequent
development of any low pressure systems.
&&
.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Low pressure and an associated Arctic cold front will approach
today and tonight, and pass through early Saturday.
VFR conditions through this afternoon, then periods of snow
developing with IFR vsby tonight.
Light N winds become variable or SSW this afternoon/evening.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
There is the potential that MVFR cigs could develop this
afternoon before snow arrives.
.OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
Late tonight: IFR at times in snow. NW winds gusting at or above
20 kt late.
Saturday: MVFR/IFR in snow, mainly east of the NYC metro
terminals. Lower chances of snow by afternoon. VFR returns by
later Saturday afternoon into Saturday night. NW winds 20-30 kt
with gusts 35-45 kt, highest afternoon into early evening.
Winds gradually diminish thereafter.
Sunday: VFR. NW winds 10-15 kt with gusts 20-30 kt.
Monday and Tuesday: VFR.
Detailed information, including hourly TAF wind component
forecasts, can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
After quiet conditions, NW winds increase to gale force
following an Arctic cold frontal passage on Saturday. Peak gusts
are expected to reach 40-45 kt. Due to cold air/water temps
and strong winds, moderate to heavy freezing spray is also
possible during this time frame.
Gales likely continue on all waters Sunday morning, with winds
diminishing through the day. A conversion to SCA is expected by
the afternoon, then SCA's come down for the non-ocean waters by
Sunday night. SCA's likely remain in place for the ocean waters
as seas 5-9 ft on Sunday diminish to 4-6 ft Sunday night, and
remain at or above 5 ft through Monday morning. SCA cond may
persist into Monday night E of Fire Island Inlet.
&&
.CLIMATE...
Record Low Maximum Temperatures for Sun Feb 8:
KEWR: 18/1985
KBDR: 18/1994
KNYC: 8/1895
KLGA: 21/1985
KJFK: 22/1967
KISP: 20/1985
Record Low Temperatures for Mon Feb 9:
KEWR: -14/1934
KBDR: 5/1963
KNYC: -15/1934
KLGA: 7/1979
KJFK: 8/1979
KISP: 5/1967
The record lows for Central Park and Newark above represent the all
time record lows for those sites. Temperatures are not expected
to fall to those levels.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Extreme Cold Watch from Saturday evening through Sunday
afternoon for CTZ005>012.
NY...Extreme Cold Watch from Saturday evening through Sunday
afternoon for NYZ067>075-078>081-176>179.
NJ...Extreme Cold Watch from Saturday evening through Sunday
afternoon for NJZ002-004-006-103>108.
MARINE...Gale Watch from Saturday morning through late Saturday night
for ANZ331-332-335-338-340-345-350-353-355.
&&
DISCUSSION...BC/JP
AVIATION...JMC/BG
MARINE...BC/JPHazardous weather outlook, Feb 5, 1:24 PM EST, 13 hours 12 minutes before
Hazardous Weather Outlook National Weather Service New York NY 124 PM EST Thu Feb 5 2026 NJZ006-105>108-NYZ072>075-078>081-176>179-061830- Hudson-Western Essex-Eastern Essex-Western Union-Eastern Union- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northwest Suffolk-Northeast Suffolk-Southwest Suffolk- Southeast Suffolk-Northern Queens-Northern Nassau-Southern Queens- Southern Nassau- 124 PM EST Thu Feb 5 2026 ...EXTREME COLD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Extreme Cold Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NJZ002-004-103-104-NYZ067>071-061830- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Western Passaic- Eastern Passaic-Western Bergen-Eastern Bergen-Orange-Putnam-Rockland- Northern Westchester-Southern Westchester- 124 PM EST Thu Feb 5 2026 ...EXTREME COLD WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Extreme Cold Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-350-353-355-061830- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 124 PM EST Thu Feb 5 2026 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. Heavy freezing spray may also be possible on ice free waters Saturday into Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ340-345-061830- Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- 124 PM EST Thu Feb 5 2026 ...GALE WATCH IN EFFECT FROM SATURDAY MORNING THROUGH LATE SATURDAY NIGHT... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:27 AM EST | Extreme Cold Warning | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 59 hr |
| Feb 6, 2:27 AM EST | Wind Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 46 hr |
| Feb 6, 2:36 AM EST | Heavy Freezing Spray Warning | OKX | 59 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.